BIROn - Birkbeck Institutional Research Online

    On structural properties of the value function for an unbounded jump Markov process with an application to a processor sharing retrial queue

    Bhulai, S. and Brooms, Anthony C. and Spieksma, F.M. (2014) On structural properties of the value function for an unbounded jump Markov process with an application to a processor sharing retrial queue. Queueing Systems 76 (4), pp. 425-446. ISSN 0257-0130.

    [img]
    Preview
    Text
    9501.pdf - Author's Accepted Manuscript

    Download (199kB) | Preview

    Abstract

    The derivation of structural properties for unbounded jump Markov processes cannot be done using standard mathematical tools, since the analysis is hindered due to the fact that the system is not uniformizable. We present a promising technique, a smoothed rate truncation method, to overcome the limitations of standard techniques and allow for the derivation of structural properties. We introduce this technique by application to a processor sharing queue with impatient customers that can retry if they renege. We are interested in structural properties of the value function of the system as a function of the arrival rate.

    Metadata

    Item Type: Article
    Additional Information: The final publication is available at Springer via http://dx.doi.org/10.1007/s11134-013-9371-9
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Sarah Hall
    Date Deposited: 01 Apr 2014 15:19
    Last Modified: 11 Feb 2020 13:06
    URI: http://eprints.bbk.ac.uk/id/eprint/9501

    Statistics

    Downloads
    Activity Overview
    182Downloads
    278Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item